MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950070
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges additional surgical intervention, general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges that the patient experienced emotional distress and the device was defective.However, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol ventrio st (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventrio st meshes on (b)(6) 2015 and (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against both the ventrio st meshes.The attorney alleges that the patient underwent surgery for the removal of hernia mesh product on (b)(6) 2016 which was implanted on (b)(6) 2015.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges additional surgical intervention, general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges that the patient experienced emotional distress and the device was defective.However, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol ventrio st (device #1).Should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventrio st meshes on (b)(6) 2015 and (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against both the ventrio st meshes.The attorney alleges that the patient underwent surgery for the removal of hernia mesh product on (b)(6) 2016 which was implanted on (b)(6) 2015.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with incisional hernia & umbilical hernia thereby underwent open repair with implant of ventrio st (device #1).Per operative notes, ¿the 2 hernia defects with incarcerated omentum were identified.The incarcerated omentum was reduced.The hernia defects were dissected free.A ventrio st (device #1) was placed and tacked.¿ (b)(6) 2016 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with excision of mesh (device #1) and implant of ventrio st (device #2).Per operative notes, ¿the prior mesh was identified to be folded up and torn free causing recurrence.The prior mesh (device #1) was resected completely.The hernia sac with incarcerated part of omentum was identified and resected after lysis of adhesions.A ventrio st (device #2) was placed and tacked.¿ (b)(6) 2019 - patient was diagnosed with small bowel obstruction thereby underwent laparoscopic to open repair with excision of mesh (device #2).Per operative notes, ¿the omental and small bowel densely adherent to prior mesh was taken down.The prior mesh was wrinkled causing obstruction.After extensive lysis of adhesions, the small bowel obstruction was released.The prior mesh (device #2) was excised completely.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9404678
Report Number1213643-2019-11654
Device Sequence Number2166892
Product Code FTL
UDI-Device Identifier00801741031564
UDI-Public(01)00801741031564(17)170328(10)HUZC0149
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number5950070
Device Lot NumberHUZC0149
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age69 YR
Patient SexFemale